MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-3-6-3D
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: id-1-5 (lot: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the concerto coil could not be detached/deployed.It was noted that there was coil separation/break /premature detachment.No surgical or medical intervention was required.The pushwire was not bent or broken.The physician had not repositioned the coil.Three detachment attempts had been made with the instant detachers.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an aneurysm.The patient's blood flow was normal, and their vessel tortuosity was minimal.
 
Additional Manufacturer Narrative
Event associated with medwatch (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the plug was never deployed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medwatch report number corrected to h10.See medwatch form in attachmens.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4):equipment used- video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the concerto device was returned for analysis within a shipping box; within an opened concerto outer carton; within an opened concerto inner pouch; within a sealed tyvek biohazard pouch and within a resealable plastic biohazard pouch.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The actuator interface was found bent at the coupler tube (figure c).There is no evidence of detachment attempts using an instant detacher at this location.The break indicator was found unbroken.No evidence of a manual detachment at this location was found.No other damages were found with the concerto pusher.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing, within the lumen stop, and on the coin (figure e).No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found to be damaged (figure f).The implant coil tip was still present (implant unbroken).Testing/analysis ¿ the proximal pusher could not be inserted into an in-house instant detacher due to the bent actuator interface.The break indicator was then broken, and the release wire was pulled proximally, but the coin did not exit the lumen stop as the release wire was found stuck.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with no issues and no resistance encountered.The implant coil became detached.The coin and lumen stop were found undamaged, indicative that the coin was not jammed within the lumen stop.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The cause of the non-detachment during analysis was the dried blood found within the lumen stop and under the jacket causing the coin to become stuck within the lumen stop.The implant detached with no issues once the blood was dissolved during analysis.It is not clear how much the blood had coagulated during the procedure.The actuator interface was found bent, potentially causing the non-detachment reported by the physician.The cause of the bend could not be determined.The break indicator (a secondary detachment method per ifu) works as intended once the blood was dissolved.The implant coil was found damaged, possibly caused by advancing against resistance or handling after retracted back out or during return shipping to medtronic as the device was returned without its protective dispenser coil or introducer sheath.As the instant detacher used during the event was not returned for analysis, any contribution of the instant detacher to the non-detachment could not be assessed.Ngod10 2025-03-05 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20587531
Report Number2029214-2024-02059
Device Sequence Number8804684
Product Code KRD
UDI-Device Identifier00847536045118
UDI-Public00847536045118
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model NumberPV-3-6-3D
Device Catalogue NumberPV-3-6-3D
Device Lot NumberB545564
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/06/2024
01/28/2025
01/28/2025
01/23/2025
03/06/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date01/02/2025
01/28/2025
01/29/2025
01/29/2025
03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11..
Patient SexUnknown